Alert archive / Montana / Wind Advisories in 2022
Wind Advisory 10, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jun 16, 2022, 2:06 PM MDT for Lemhi County, Idaho; 4 counties in Montana. It took effect at Jun 17, 2022, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2022, 2:06 PM MDT (20:06 UTC)
- In effect from
- Jun 17, 2022, 9:00 AM MDT
- Expired
- Jun 17, 2022, 6:50 PM MDT
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 127 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211 WWUS75 KMSO 162006 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 206 PM MDT Thu Jun 16 2022 IDZ010-MTZ007-180300- /O.NEW.KMSO.WI.Y.0010.220617T1500Z-220618T0300Z/ Eastern Lemhi County-Butte/Blackfoot Region- 206 PM MDT Thu Jun 16 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Montana, Butte/Blackfoot Region. In Idaho, Eastern Lemhi County. * WHEN...From 9 AM to 9 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
449 WWUS75 KMSO 180050 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 650 PM MDT Fri Jun 17 2022 IDZ010-MTZ007-180200- /O.CAN.KMSO.WI.Y.0010.000000T0000Z-220618T0300Z/ Eastern Lemhi County-Butte/Blackfoot Region- 650 PM MDT Fri Jun 17 2022 ...WIND ADVISORY IS CANCELLED... The winds have diminished this evening so the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jun 16, 3:55 AM MDT, 10 hours 11 minutes earlier.
Area forecast discussion, Jun 16, 3:55 AM MDT, 10 hours 11 minutes before
Area Forecast Discussion National Weather Service Missoula MT 355 AM MDT Thu Jun 16 2022 .DISCUSSION...The main impacts over the next three days will be continued hydrology concerns, thunderstorm potential and gusty winds. Hydro concerns: With very warm temperatures today and Friday, this will speed up snowmelt and keep rivers and streams continuing to run high and fast. Though the forecast reflects the following areas not hitting flood stage in the next 24 to 48 hours, with the warmth expected, there could be a slight increase more than forecast. The Whitefish River near Kalispell is hovering just below minor flood stage at 4.9 feet and could hit 5 feet in the next 24 hours. The Swan River is literally a tenth away from the 6 foot flood stage and continues to be monitored. The Tobacco River in Eureka is sitting at 6.1 feet, only 0.3 feet away from the flood stage. Thunderstorm potential: Besides temperatures warming well into the 80s and feeling summer-like, this pattern is conducive for thunderstorms. There will be a capping inversion present today with the strong influx of warmer air from the southwest. It's a difficult forecast, but there could be a few isolated thunderstorms that form over the mountains like the Bitterroot or Sapphires this afternoon. Several solutions depict a few storms firing off the higher terrain in northwest Montana. Gusty winds, brief heavy rain and lightning will be the main impacts. On Friday, the instability parameters are much more impressive, especially with a frontal boundary approaching from the west. There is ample wind shear and instability to support severe thunderstorms. A few of the Convection Allowing Models portray a few of the supercell variety thunderstorms tracking south to north with some veering left and some veering right. If these are able to develop, severe wind or hail could be possible. Also, with high atmospheric moisture or what we call "precipitable water" found from north-central Idaho into northwest Montana, these storms could put down some heavy rain. Night-time storms could continue Friday night into northwest Montana. Any rainfall from these wet storms could worsen the hydro concerns in northwest Montana. It will be slightly cooler, but still warm on Saturday, but thunderstorms will be possible from north-central Idaho into southwest Montana. Gusty Winds: What do you get when you have a cold trough over the west coast and a dome of hot air to the east? Enhanced mid-level winds. Due to how warm it will be across the region, some of these winds, on the order of 35 to 45 mph, could mix down to the surface from Lemhi County to southwest Montana Friday and also on Saturday. This could pose a hazard to high profile vehicles along west-to-east travel corridors and we may need to hoist wind advisories. Forecast models agree that the upper low will remain an open wave and continue to make its way eastward on Sunday, spreading additional precipitation across the Northern Rockies. With this in mind, snow levels do not look to lower as dramatically as they did with our previous rain event. As such, snowfall will not be as much of a concern Sunday through Tuesday, which only means that most of the precip that falls will be warm and remain as rain, even at higher elevations. With the focus of heaviest rainfall this round of rainfall once again likely to be over northwest Montana, areas currently experiencing flooding and high water issues could become exacerbated even further. Early storm total rainfall amounts from Sunday through Tuesday morning range from 0.75 to 2.00 inches for Flathead county, including Glacier National Park. Mountain ranges under the greatest threat for the highest rainfall totals are the Whitefish, Swan, Mission, and Bob Marshall Wilderness regions. Stay informed of flood potential by visiting water.weather.gov. Conditions look to improve and dry out late Tuesday through the middle half of next week. Temperatures will remain in the 70s and 80s Wednesday through Friday (June 22-24). && .AVIATION...Benign weather under developing high pressure will continue today. Light winds at the surface will be likely at all terminals, with a diurnally-driven breeze developing from 16/2100Z through 17/0300Z for all terminals. A far more unstable day is expected for Friday, with the threat for thunderstorms occurring at KMSO and KGPI in the afternoon and evening. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Wind Advisories in Montana, 2022Wind Advisories in Idaho, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.